Alert archive / Florida / Areal Flood Warnings in 2012

Areal Flood Warning 3, NWS Miami, FL

September 1, 2012Palm Beach County, Florida

NWS Miami, FL issued this areal flood warning at Sep 1, 2012, 9:44 PM EDT for Palm Beach County, Florida. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2012, 9:44 PM EDT (01:44 UTC)
Expired
Sep 3, 2012, 9:45 AM EDT
In force
36 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WGUS42 KMFL 020144
FLWMFL

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
944 PM EDT SAT SEP 1 2012

FLC099-021345-
/O.NEW.KMFL.FA.W.0003.120902T0144Z-120902T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALM BEACH FL-
944 PM EDT SAT SEP 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE

* FLOOD WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA...

* UNTIL 845 AM EDT SUNDAY

* AT 930 PM EDT...ALTHOUGH SOME AREAS HAVE IMPROVED RECENTLY 
...FLOODING CONTINUES ACROSS PORTIONS OF EAST CENTRAL PALM BEACH 
COUNTY...ESPECIALLY NORTH OF SOUTHERN BOULEVARD TO NORTH LAKE 
BOULEVARD. AS A RESULT...THE FLOOD WARNING HAS BEEN EXTENDED FOR 
THESE AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. THE WATER MAY OBSCURE DEEP CANALS OR PONDS.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 

&&

LAT...LON 2668 8020 2669 8038 2684 8038 2684 8035
      2684 8024 2683 8020

$$

KOB
1 follow-up statement
474 
WGUS42 KMFL 021338
FLWMFL

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
938 AM EDT SUN SEP 2 2012

FLC099-031345-
/O.EXT.KMFL.FA.W.0003.000000T0000Z-120903T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALM BEACH FL-
938 AM EDT SUN SEP 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE

* FLOOD WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA...

* UNTIL 945 AM EDT MONDAY

* AT 932 AM EDT...THE EMERGENCY OPERATION CENTER IN PALM BEACH COUNTY
  CONTINUE TO INDICATED THAT THE ROADWAYS LOXAHATCHEE GROVES AREA WHERE
  STILL FLOODED EARLY THIS MORNING...AND EVEN PORTIONS OF DEER RUN BLVD
  WERE STILL IMPASSABLE. THIS WATER WILL TAKE TIME TO DRAIN AWAY.
  THEREFORE...THE FLOOD WARNING FOR CENTRAL PALM BEACH COUNTY HAS BEEN
  EXTENDED UNTIL MONDAY MORNING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY! THE WATER MAY OBSCURE DEEP CANALS OR PONDS. REMEMBER...TURN
AROUND...DON'T DROWN!

THROW AWAY ANY FOOD...INCLUDING CANNED GOODS...THAT HAS COME IN
CONTACT WITH FLOOD WATERS. DO NOT DRIVE YOUR VEHICLE OR WALK THROUGH
FLOOD WATERS! THE WATER CONTAINS A VARIETY OF HIDDEN DANGERS SUCH AS
RAW SEWAGE...CHEMICALS AND SNAKES...AND MAY ALSO OBSCURE DEEP CANALS
OR PONDS.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2668 8020 2669 8038 2684 8038 2684 8035
      2684 8024 2683 8020

$$

BAXTER

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this areal flood warning went out at Sep 1, 7:29 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Sep 1, 7:29 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
729 PM EDT SAT SEP 1 2012

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD AS AN
AREA OF HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION. WINDS ACROSS
THE EAST COAST TERMINALS WILL REMAIN OUT OF THE NORTHEAST NEAR 10
KNOTS THROUGH THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT.
THESE WINDS WILL THEN INCREASE AGAIN DURING THE MID MORNING HOURS
ON SUNDAY AS THE EAST COAST SEA BREEZE DEVELOPS. AT KAPF WINDS
WILL ALSO DIMINISH AFTER MIDNIGHT BEFORE INCREASING AGAIN DURING
THE MID MORNING HOURS ON SUNDAY OUT OF THE NORTHEAST.

&&

.PREV DISCUSSION... /ISSUED 248 PM EDT SAT SEP 1 2012/

DISCUSSION...
WATER VAPOR IMAGERY SHOWS THAT DEEP-LAYERED HIGH PRESSURE OFF THE
COAST OF THE CAROLINAS THIS AFTERNOON IS BEGINNING TO INTRODUCE
SOME DRIER AIR INTO SOUTH FLORIDA, ALBEIT RATHER SLOWLY. PRECIP
WATER VALUES FROM NOAA GPS-MET RANGE FROM ABOUT 1.3 INCHES NORTH
OF LAKE OKEECHOBEE TO JUST BELOW 2 INCHES ALONG THE GULF COAST AND
FAR SOUTHERN PORTIONS OF THE PENINSULA. AS A RESULT, A FEW SHOWERS
CONTINUE TO POP UP OVER THE INTERIOR SECTIONS AND MOVE TO THE SW
IN THE DEEP NE FLOW. STILL COULD SEE A FEW THUNDERSTORMS OVER THE
WESTERN HALF OF THE PENINSULA AS A LATE SEA BREEZE SHOULD GET
STARTED BY MID AFTERNOON.

GUIDANCE NOT SHOWING MUCH IN THE WAY OF PRECIP TONIGHT, HOWEVER
WILL HANG ONTO A SLIGHT CHANCE OF SHOWERS EAST COAST AS ONE LAST
SURGE OF LOW-LEVEL MOISTURE SEEN ON SATELLITE IMAGERY NORTH OF THE
BAHAMAS MAKES IT TO SE FLORIDA. DRIER AIR WILL BE IN PLACE BY
SUNDAY, PROVIDING FOR A MOSTLY DRY DAY WITH DEWPOINTS PERHAPS
DROPPING BELOW 70F OVER FAR INLAND SECTIONS. LEFT IN A SLIGHT CHANCE OF
SHOWERS/INLAND TSTMS FOR AREA ROUGHLY SOUTH OF ALLIGATOR ALLEY
WHERE MOISTURE AND LOW- LEVEL CONVERGENCE SHOULD BE MAXIMIZED.

MID/UPPER LOW CURRENTLY ABOUT 600 MILES EAST OF FLORIDA IS
FORECAST BY ALL MODELS TO MOVE WEST AND COME RIGHT UP TO JUST OFF
THE SE FLORIDA COAST LATE MONDAY AND TUESDAY. NORMALLY THIS WOULD
SIGNIFICANTLY ENHANCE PRECIPITATION ACROSS THE AREA, BUT WITHOUT A
SOURCE OF HIGH MOISTURE AIR TO TAP INTO, END RESULT SHOULD BE ONLY
A MODEST INCREASE IN SHOWERS/TSTMS WITH POPS NO HIGHER THAN 30
PERCENT BOTH MONDAY AND TUESDAY. TEMPERATURES THROUGH THE TUESDAY
PERIOD WILL BE NEAR NORMAL.

MODELS GENERALLY AGREE THAT MID/UPPER LOW WILL BE SLOW TO MOVE
OUT OF AREA THE REMAINDER OF THE COMING WEEK, WITH WIND FLOW
BECOMING MORE WESTERLY. THIS COULD TAP INTO A LITTLE MORE MOISTURE
BUT RIGHT NOW NO INDICATION THAT POPS WILL BE SIGNIFICANTLY HIGHER
AS THE WEEK PROGRESSES.

AVIATION...
THERE HAVE BEEN SOME ISOLATED SHOWERS OVER THE EAST COAST METRO
AREAS LATE THIS MORNING. IT LOOKS LIKE THESE SHOWERS WILL CONTINUE
THROUGH THE AFTERNOON AND EARLY EVENING HOURS...BEFORE THE REALLY
DRY AIR WORKS INTO THE CWA FROM THE NORTHEAST. SO WILL KEEP VCSH
IN FOR THE EAST COAST TAF SITES ALONG WITH WIND SPEEDS OF 10 TO 15
KNOTS FROM THE NORTHEAST DIRECTION.

KAPF TAF SITE SHOULD ALSO SEE A WEST COAST SEA BREEZE AROUND 20Z.
SO WILL KEEP THE WINDS FROM THE NORTHEAST DIRECTION AT 5 TO 10 MPH
BEFORE SWINGING TO A WESTERLY DIRECTION AROUND 20Z ALONG WITH A
VCSH.

THE SHOWERS SHOULD COME TO AN END OVER ALL OF THE TAF SITES AFTER
01Z TONIGHT ALONG WITH THE WINDS DECREASING TO LESS THAN 5 KNOTS.
THE WINDS WILL THEN INCREASE AGAIN FROM THE NORTHEAST AT 5 TO 10
KNOTS ON SUNDAY AT ALL OF THE TAF SITES. THE WEATHER WILL ALSO
REMAIN DRY ON SUNDAY AT THE TAF SITES.

THE CEILING AND VIS WILL ALSO REMAIN IN THE VFR CONDITIONS AT ALL
OF THE TAF SITES TODAY THROUGH SUNDAY MORNING.

MARINE...
NORTHEAST WINDS AROUND 10 KT WILL PREVAIL THROUGH SUNDAY, THEN
BECOME LIGHT E-SE MONDAY THROUGH MID-WEEK. A SMALL NE SWELL WILL
AFFECT THE PALM BEACH WATERS FOR MOST OF THE PERIOD, WITH
WAVEWATCH MODEL NOT SHOWING ANYTHING GREATER THAN 2 FT. OTHERWISE,
LIGHT SEAS THROUGH MID-WEEK.

FIRE WEATHER...
WITH DRIER AIR SUNDAY AND MONDAY, LOWEST RELATIVE HUMIDITY VALUES
WILL DROP TO THE 40-45 PERCENT RANGE OVER THE FAR INTERIOR. THESE
ARE STILL ABOVE CRITICAL VALUES WITH NO ISSUES EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  87  77  89 / 20 10 10 20
FORT LAUDERDALE  79  88  78  89 / 20 20 20 30
MIAMI            80  89  78  90 / 20 20 20 30
NAPLES           75  91  74  90 / 10 10 10 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...55/CWC
Hazardous weather outlook, Sep 1, 7:42 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
742 PM EDT SAT SEP 1 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
021445-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
742 PM EDT SAT SEP 1 2012

...FLOOD WARNING PORTIONS OF EAST CENTRAL PALM BEACH COUNTY...
...SLIGHT CHANCE FOR EVENING THUNDERSTORMS SOUTHWEST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

FLOODING: ALTHOUGH SOME AREAS HAVE IMPROVED OVER THE PAST FEW
DAYS...FLOODING CONTINUES ACROSS PORTIONS OF EAST CENTRAL PALM BEACH
COUNTY...ESPECIALLY NORTH OF SOUTHERN BOULEVARD TO NORTH LAKE
BOULEVARD. AS A RESULT...THE FLOOD WARNING REMAINS IN EFFECT FOR
THESE AREAS.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE
ATLANTIC BEACHES DUE TO EASTERLY ONSHORE WINDS.

THUNDERSTORMS: THERE IS A SLIGHT CHANCE FOR EVENING THUNDERSTORMS
ALONG THE MAINLAND MONROE COUNTY COAST AND THE ADJACENT GULF
COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS AFFECTING PRIMARILY THE INTERIOR AND WEST
WILL OCCUR DAILY. THERE WILL ALSO BE A INCREASE IN THE RISK OF RIP
CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA NEXT
WEEK....DUE TO AN INCREASE IN THE NORTHEAST SWELLS THROUGH THE
WEEK. HEAT INDICES WILL ALSO BE NEAR 105 EACH DAY OVER THE
INTERIOR AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 9:19 AM EDTSpecial Marine WarningMFL26 min
Sep 2, 9:22 AM EDTSpecial Weather StatementMFLMiami-Dade38 min

Nearby

Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.